Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2017, 5:15 PM CDT for 5 counties in Missouri. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 14, 2017, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:23 PM CDT | TSTM WND DMG | Bethel, MO | VERY LARGE TREE LIMB BROKEN OFF OF A TREE IN TOWN. |
| Jun 14, 5:54 PM CDT | HAIL 0.25 | Emden, MO | |
| Jun 14, 6:03 PM CDT | TSTM WND DMG | 3 Nw Rensselaer, MO | LARGE TREE BLOWN ONTO COUNTY ROAD 272. |
| Jun 14, 6:07 PM CDT | TSTM WND DMG | 3 S Palmyra, MO | SEVERAL TREES BLOWN DOWN ONTO U.S. HIGHWAY 61/24 SOUTH OF PALMYRA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WUUS53 KLSX 142215
SVRLSX
MOC103-111-127-137-205-142300-
/O.NEW.KLSX.SV.W.0116.170614T2215Z-170614T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
515 PM CDT WED JUN 14 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in northeastern Missouri...
Marion County in northeastern Missouri...
Shelby County in northeastern Missouri...
Southwestern Lewis County in northeastern Missouri...
North central Monroe County in northeastern Missouri...
* Until 600 PM CDT.
* At 514 PM CDT, a severe thunderstorm was located near Clarence,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Palmyra, Shelbina, Warren, Clarence, Shelbyville,
Lewistown, Ewing, Maud, Steffenville, Maywood, Emden, Philadelphia,
Hunnewell, Taylor, Bethel, Monticello, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3974 9137 3973 9137 3972 9136 3968 9167
3969 9171 3968 9171 3962 9222 3985 9229
4018 9168
TIME...MOT...LOC 2214Z 248DEG 27KT 3978 9219
HAIL...1.00IN
WIND...60MPH
$$
GKS1 follow-up statement
995
WWUS53 KLSX 142238
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
538 PM CDT WED JUN 14 2017
MOC103-142248-
/O.CAN.KLSX.SV.W.0116.000000T0000Z-170614T2300Z/
Knox MO-
538 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4009 9162 3972 9136 3968 9163 3969 9171
3968 9172 3962 9222 3985 9229 3995 9201
3995 9195 3997 9195
TIME...MOT...LOC 2238Z 270DEG 20KT 3976 9203
$$
MOC111-127-137-205-142300-
/O.CON.KLSX.SV.W.0116.000000T0000Z-170614T2300Z/
Marion MO-Shelby MO-Lewis MO-Monroe MO-
538 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MARION...SHELBY...SOUTHWESTERN LEWIS AND NORTH CENTRAL MONROE
COUNTIES...
At 538 PM CDT, a severe thunderstorm was located near Shelbyville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Shelbina, Warren, Clarence, Shelbyville, Ewing,
Maud, Steffenville, Maywood, Emden, Philadelphia, Hunnewell, Taylor
and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4009 9162 3972 9136 3968 9163 3969 9171
3968 9172 3962 9222 3985 9229 3995 9201
3995 9195 3997 9195
TIME...MOT...LOC 2238Z 270DEG 20KT 3976 9203
HAIL...1.00IN
WIND...60MPH
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:32 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 332 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern this afternoon features an upper level trough moving across portions of the northern Plains, with its trough axis extending southeast into portions of MN/IA and northern MO. This trough will swing through this evening into tonight, bringing continued chances for showers/storms to the region. A rather complex scenario unfolding for late this afternoon into the overnight hours, with confidence below average in the forecast details. One cluster of convection that affected the St. Louis metro area earlier has pushed east into central IL, while another cluster that affected northeast MO and western IL has also pushed into north- central IL. These clusters have left outflow boundaries along which renewed convection should continue to develop through this evening. It appears the most focused areas of this activity will shift into portions of central and east-central MO as we head through the evening hours. Plenty of instability with MLCAPEs of 2500-3500+ J/kg within a very moist atmosphere will lead to a continued threat of wet microbursts within individual cells and cell clusters through this evening despite fairly marginal deep-layer shear values (20-30 knots of 0-6km bulk shear). Tonight's forecast will largely hinge on convective evolution this afternoon/evening. Latest thinking is that convection this evening will likely wane/shift to the southeast after 03Z or so. However, a broad low-level jet of 20-30 knots will focus into the region likely after 06Z which could lead to renewed convection along any remnant outflow boundaries. Where exactly this activity will focus and how strong it will be is hard to pinpoint at this time, but think areas along/south of I-70 will see the best potential at this renewed development. Activity will shift mainly south of the region on Thursday, as surface ridging briefly takes hold. Temperatures will still be warm, however, with highs expected in the upper 80s to low 90s. KD .LONG TERM... (Thursday Night through Next Wednesday) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern at the start of the long term period will feature westerly flow aloft. This regime will continue through the weekend, before northwesterly flow takes hold, shunting this warm/unstable airmass to the southeast for the first part of next week. Active pattern will persist through this upcoming weekend as several shortwave troughs move through the westerly flow aloft. The first will come Thursday night into Friday. This system will bring renewed shower/storm chances to the region, some of which could be strong to severe depending on exact timing. An additional wave will move through Friday night into Saturday, with yet a third (and the most significant wave) moving through Saturday night into Sunday. Each of the waves will carry with them the threat of strong to severe thunderstorms. A cold front associated with the wave on Sunday will usher in a cooler and drier airmass for Sunday afternoon into the first part of next week. This cooler/drier regime will continue through midweek, before additional showers/storms are possible by Tuesday along with increasing temperatures/humidities. KD && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 105 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Storms currently near the STL metro sites will move to the east by 18Z. However, the thunderstorms near UIN will continue to build southwest this afternoon which will result in another round of thunderstorms later this afternoon into early this evening. Yet another round of convection will be possible overnight, however confidence is too low to warrant any mention at this time. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of thunderstorms, conditions will be VFR with SSW winds through the period. SPECIFICS FOR KSTL: First round of storms has moved east, but expect additional showers/thunderstorms to move into the terminal late this afternoon into this evening. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of any thunderstorms, VFR conditions are expected with WSW winds. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are possible through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and Saturday night, mainly across portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may continue to be needed tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. KD
In the hours before
Local storm report, Jun 14, 4:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG STAUNTON 39.02N 89.78W
06/14/2017 MACOUPIN IL LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED BY
THUNDERSTORM WIND GUSTS. TIME ESTIMATED BY
RADAR.
&&Special weather statement, Jun 14, 4:39 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service St Louis MO
439 PM CDT WED JUN 14 2017
ILZ095>097-MOZ027-142230-
Brown IL-Adams IL-Pike IL-Marion MO-
439 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...ADAMS...
SOUTHWESTERN BROWN COUNTIES IN WEST CENTRAL ILLINOIS AND EASTERN
MARION COUNTIES IN NORTHEASTERN MISSOURI UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Quincy, Hannibal, Palmyra, Quincy Regional Airport, Camp Point,
Payson, Mendon, Clayton, Golden, Fall Creek, Beverly, Adams,
Kingston, Burton, Ursa, Liberty, Richfield, Loraine, Plainville and
Woodville.
This includes the following highways...
Interstate 172 between exits 2 and 19.
Interstate 72 near exit 4.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4019 9110 3983 9076 3969 9144 3984 9157
3995 9148 3995 9144 3997 9145 4020 9125
4020 9119
TIME...MOT...LOC 2139Z 236DEG 26KT 3981 9142
GKSLocal storm report, Jun 14, 4:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 3 NNW BURTON 39.94N 91.28W
06/14/2017 E0.88 INCH ADAMS IL TRAINED SPOTTER
DIME AND NICKEL SIZE HAIL REPORTED 6 E OF
QUINCY.
&&
LMKLocal storm report, Jun 14, 4:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND GST WOODSON TERRACE 38.72N 90.36W
06/14/2017 E69 MPH ST. LOUIS MO BROADCAST MEDIA
A LARGE TREE WAS BLOWN OVER HITTING TWO
HOUSES AND CAUSING MODERATE ROOF DAMAGE TO
BOTH.
&&
MABLocal storm report, Jun 14, 5:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG LEWISTOWN 40.09N 91.81W
06/14/2017 LEWIS MO PUBLIC
LARGE TREE LIMB DOWN.
&&Local storm report, Jun 14, 5:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3 SSW KINGSTON 39.78N 91.04W
06/14/2017 E1.00 INCH ADAMS IL TRAINED SPOTTER
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:10 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 50 min |
| Jun 14, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| Jun 14, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Jun 14, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 39 min |
| Jun 14, 2:35 PM CDT | Special Weather Statement | LSX | Marion | 40 min |
| Jun 14, 2:52 PM CDT | Special Weather Statement | LSX | Shelby | 38 min |
| Jun 14, 3:09 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles | 66 min |
| Jun 14, 3:11 PM CDT | Special Weather Statement | LSX | Marion | 64 min |
| Jun 14, 3:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 30 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 42 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 46 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | LSX | Marion, Shelby | 6 hr |
| Jun 14, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.